Alert archive / Connecticut / Special Weather Statements in 2011
Special Weather Statement, NWS New York, NY
NWS New York, NY issued this special weather statement at Apr 28, 2011, 4:02 PM EDT. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 28, 2011, 4:02 PM EDT (20:02 UTC)
- Expired
- Apr 28, 2011, 4:45 PM EDT
- In force
- 43 min
- Issued by
- NWS New York, NY
The radar
The Brookhaven radar (KOKX), 69 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 8.0 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 211 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 513 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 346 m²/s²
- 0-3 km storm-relative helicity
- 324 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
274
WWUS81 KOKX 282002
SPSOKX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
402 PM EDT THU APR 28 2011
CTZ007-008-010>012-NYZ079-081-282045-
NORTHEAST SUFFOLK-NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHEAST
SUFFOLK-SOUTHERN MIDDLESEX-SOUTHERN NEW HAVEN-SOUTHERN NEW LONDON-
402 PM EDT THU APR 28 2011
...STRONG THUNDERSTORMS WILL IMPACT MIDDLESEX...NEW LONDON...
SOUTHEASTERN NEW HAVEN AND SUFFOLK COUNTIES...
AT 358 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM GUILFORD TO
NOYACK...OR ALONG A LINE EXTENDING FROM GUILFORD TO SAG HARBOR...AND
MOVING NORTHEAST AT 70 MPH.
PEOPLE IN MIDDLESEX...NEW LONDON...SOUTHEASTERN NEW HAVEN AND SUFFOLK
COUNTIES...INCLUDING PECONIC...BRIDGEHAMPTON...SOUTHOLD...NOYACK...
GUILFORD...SAG HARBOR...SHELTER ISLAND...GREENPORT...CLINTON AND
WESTBROOK...SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. IN ADDITION...VERY
HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...IS
OCCURRING WITH THESE STORMS. THIS COULD CAUSE PONDING OF WATER ON
ROADWAYS...AND MINOR FLOODING OF POOR DRAINAGE AREAS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4133 7184 4134 7198 4124 7203 4133 7209
4112 7212 4131 7219 4116 7220 4130 7223
4129 7234 4105 7225 4101 7211 4089 7238
4103 7254 4112 7238 4127 7240 4126 7280
4165 7180
$$
JMWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this special weather statement went out at Apr 28, 3:57 PM EDT, 5 minutes earlier.
Area forecast discussion, Apr 28, 3:57 PM EDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
357 PM EDT THU APR 28 2011
.SYNOPSIS...
A COLD FRONT CROSSES THE AREA TONIGHT...FOLLOWED BY AN UPPER
LEVEL DISTURBANCE AND ACCOMPANYING SURFACE TROUGH ON FRIDAY. HIGH
PRESSURE WILL THEN BUILD INTO THE AREA FOR THE WEEKEND. ANOTHER
FRONTAL SYSTEM MOVES THROUGH THE REGION MONDAY AND MONDAY NIGHT.
LOW PRESSURE EAST OF THE AREA WILL MOVE SLOWLY TO THE NORTHEAST
TUESDAY THROUGH THURSDAY.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
A BROAD AREA OF SHOWERS AND THUNDERSTORMS CONTINUES OVER MUCH OF
THE FORECAST AREA AHEAD OF AN APPROACHING COLD FRONT. THE RAIN HAS
ENDED THOUGH ACROSS THE LOWER HUDSON VALLEY AND NORTHEAST NJ.
HEAVY RAIN AND GUSTY WINDS ARE STILL POSSIBLE WITHIN SOME
CONVECTIVE ELEMENTS...AS A 50-55 KT LOW-LEVEL JET REMAINS OVER THE
AREA. WHILE LOW AND MID-LEVEL SHEARS STILL REMAIN FAVORABLE...THE
INFLUENCE OF A STABLE MARINE LAYER IS REDUCING THE SEVERITY OF
THESE STORMS.
TEMPERATURES SHOULD HOLD STEADY IN THE UPPER 50S TO LOWER 60S OVER
THE NEXT FEW HOURS IN THE WAKE OF THE MAIN RAIN SHIELD. AFTER THE COLD
FRONT PASSES OVERNIGHT...TEMPERATURES WILL DROP TO THE MID 40S
OVER THE PINE BARRENS AND LOWER HUDSON VALLEY...TO THE MID 50S
OVER NYC METRO.
THE HIGH SURF ADVISORY WILL BE CONTINUED THROUGH 2AM AS A RESULT
OF A STRONG SOUTHERLY FLOW ANDSWELL. SURF HEIGHTS OF 5-7 FT AT THE
OCEAN BEACHES WILL RESULT IN WASHOVERS AND MINOR TO MODERATE BEACH
EROSION.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY NIGHT/...
SURFACE COLD FRONT CONTINUES TO MOVE OFFSHORE FRIDAY. A 500MB TROUGH
WILL APPROACH FROM THE WEST...WHILE A SURFACE TROUGH DEVELOPS OVER
THE REGION DURING THE AFTERNOON AND SLIDES OFFSHORE IN THE EVENING.
GENERALLY DRY WEATHER EXPECTED...BUT A FEW SHOWERS MAY DEVELOP LATE
MORNING OR DURING THE AFTERNOON. SOUTHWEST FLOW AHEAD OF THE TROUGH
WILL SUPPORT HIGHS REACHING THE UPPER 60S TO AROUND 70 OVER MOST OF
THE REGION...EXCEPT NEAR THE COASTS WHERE HIGHS WILL ONLY BE IN THE
UPPER 50S OR LOWER 60S.
NORTHWESTERLY SURFACE FLOW DEVELOPS FRIDAY NIGHT BEHIND THE SURFACE
TROUGH...WITH HIGH PRESSURE MOVING INTO THE OHIO VALLEY. COUPLED
WITH GRADUAL CLEARING AND LIGHT WINDS...COOLER TEMPS ARE EXPECTED
FRIDAY NIGHT WITH LOWS IN THE LOW TO MID 40S. SOME RADIATIONAL
COOLING MAY DROP TEMPS IN THE PINE BARRENS AND LOWER HUDSON VALLEY
INTO THE UPPER 30S. UPPER LEVEL TROUGH FINALLY SWINGS THROUGH
SATURDAY AND HIGH PRESSURE SLOWLY APPROACHES FROM THE WEST...WITH DEEP
NORTHWEST FLOW OVER THE REGION. HIGHS GENERALLY IN THE 60S
SATURDAY...AND IN THE UPPER 50S AT THE LI/CT COASTS.
THE HIGH REACHES THE EAST COAST SUNDAY. PLENTY OF SUN EXPECTED IN
THE MORNING...WITH CU DEVELOPING IN THE AFTERNOON. LIGHT DOWNSLOPE
FLOW AND RISING HEIGHTS WILL SUPPORT WARMER TEMPS...WHICH SHOULD
MAKE IT BACK INTO THE LOW 70S OVER THE NYC METRO AND THE LOWER
HUDSON VALLEY...WITH UPPER 60S LIKELY OVER EASTERN SECTIONS.
A FRONTAL SYSTEM APPROACHES FROM THE WEST SUNDAY NIGHT. THE GFS IS
NOTABLY FASTER THAN THE ECMWF...WHICH IS TYPICAL OF ITS FASTER BIAS
IN THE LONGER TERM. SLIGHT CHANCE POPS INTRODUCED SUNDAY NIGHT FOR
POSSIBLE SHOWER ACTIVITY.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
CONSIDERABLE MODEL DISCREPANCIES WITH THE EAST COAST TROUGH
DEPARTING INTO THE ATLANTIC AND AND CENTRAL CANADA/UPPER PLAINS
TROUGH MOVING INTO THE GREAT LAKES AT THE START OF THE PERIOD...AND
CONTINUING INTO THURSDAY. THE GFS IS MUCH FASTER THAN ECMWF AND
UKMET. GIVEN THE DEPTH OF THE TROUGH AND THE ALMOST BLOCKING
PATTERN...WILL LEAN TOWARD THE SLOWER SOLUTIONS...AND BLEND THE
ECMWF AND HPC GUIDANCE. ALSO...FAVORING THE SLOWER SOLUTIONS IS
CONSISTENT WITH PREVIOUS FORECASTS.
FRONTAL SYSTEM MOVES INTO THE REGION MONDAY WITH THE WARM FRONT
LIKELY REMAINING TO THE SOUTH OF THE CWA. WITH THE ONSHORE FLOW AND
CLOUDS HAVE LOWERED HPC HIGHS MONDAY. WAVE DEVELOPS ON THE OCCLUDED
FRONT MONDAY INTO TUESDAY. WITH THE BLOCKING PATTERN THE FRONTAL
SYSTEM WILL BE SLOW TO EXIT AND WILL HAVE POPS THROUGH THE EXTENDED
PERIOD. THE BEST CHANCE OF PRECIPITATION WILL BE LATE MONDAY INTO
MONDAY NIGHT. NOT EXPECTING THE AREA TO GET INTO THE WARM SECTOR SO
WILL HOLD OFF ON MENTION OF ANY THUNDER.
&&
.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
SHOWERS AND THUNDERSTORMS MOVING THROUGH KNYC TERMINALS OVER NEXT
HOUR. THAT LINE PROPAGATES EAST...IMPACTING EASTERN TERMINALS
THROUGH THE AFTERNOON.
MARINE LAYER CONTINUES TO PRODUCE SUB-IFR CONDITIONS ON LONG
ISLAND AND COASTAL CT.
COLD FRONT CURRENTLY OVER CENTRAL NY/PA. THAT WILL SLOWLY TRACK
EAST...AND CONVECTION ASSOCIATED WITH IT WILL DEVELOP SOMETIME
AROUND 23Z. WILL EXPECT ANOTHER ROUND OF CONVECTION UNTIL FRONT
MOVES THROUGH AFTER 03Z.
SOUTHERLY WINDS WILL GENERALLY BE AROUND 15 TO 20 KT WITH GUSTS
INTO THE 20S. HIGHER GUSTS...POSSIBLY CLOSE TO 40 KT CAN BE
EXPECTED AT KJFK AND KISP.
MODEL GUIDANCE INDICATING SUB-VFR CONDITIONS AT MOST COASTAL
TERMINALS TONIGHT. AFTER PASSAGE OF COLD FRONT...DEWPOINT
DEPRESSION RISE AS NW WINDS USHER A DRYER AIRMASS INTO THE REGION.
AS SUCH...WILL NOT FOLLOW GUIDANCE AND WILL CARRY VFR CONDITIONS
AFTER 03-05Z.
...NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS
CAN BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KEWR FCSTER COMMENTS: AMENDMENTS EXPECTED FOR TIMING OF
CONVECTION THROUGH THIS AFTERNOON.
KJFK FCSTER COMMENTS: AMENDMENTS EXPECTED FOR TIMING OF CONVECTION
THROUGH THIS AFTERNOON. VLIFR CONDITIONS IN FOG/STRATUS.
KLGA FCSTER COMMENTS: AMENDMENTS EXPECTED FOR TIMING OF CONVECTION
THROUGH THIS AFTERNOON.
KTEB FCSTER COMMENTS: AMENDMENTS EXPECTED FOR TIMING OF CONVECTION
THROUGH THIS AFTERNOON.
KHPN FCSTER COMMENTS: AMENDMENTS EXPECTED FOR TIMING OF CONVECTION
THROUGH THIS AFTERNOON.
KISP FCSTER COMMENTS: AMENDMENTS EXPECTED FOR TIMING OF CONVECTION
THROUGH THIS AFTERNOON. VLIFR CONDITIONS IN FOG/STRATUS.
OUTLOOK FOR 18Z FRIDAY THROUGH TUESDAY...
FRIDAY AFTERNOON...GENERALLY VFR. GUSTY W-NW WINDS IN THE AFTERNOON.
FEW SHOWERS POSSIBLE LATE AS WEAK TROUGH MOVES THROUGH REGION.
SATURDAY-SUNDAY...VFR. W-NW FLOW COULD BE GUSTY SATURDAY
AFTERNOON.
MONDAY...SUB-VFR POSSIBLE IN SCT SHOWERS/TSTMS.
TUESDAY...VFR LIKELY.
&&
.MARINE...
DENSE FOG ADVISORY FOR ALL WATERS EXCEPT NY HARBOR HAS
BEEN EXTENDED THROUGH 01Z. SOUTH-SOUTHWESTERLY FLOW AHEAD OF THE
APPROACHING COLD FRONT WILL RANGE FROM 15-20 KT...AND SHOULD
DIMINISH TOWARD MORNING.
SOUTHERLY SWELL BEING INDICATED BY WAVEWATCH GUIDANCE IS WHAT WILL
KEEP ROUGH SEAS ON THE OCEAN WATERS...AND FOR THIS REASON THE HIGH
SURF ADVISORY HAS BEEN CONTINUED THROUGH 06Z.
GRADUAL IMPROVEMENT CONTINUES FRIDAY. GENERALLY OFFSHORE WESTERLY
FLOW IS EXPECTED EARLY IN THE DAY...THEN THEN WINDS TAKE ON A MORE
SOUTHWESTERLY COMPONENT AHEAD OF A SURFACE TROUGH BY FRIDAY
AFTERNOON. SEAS WILL GRADUALLY DECREASE...BUT SHOULD REMAIN AROUND 5
TO 7 FEET THROUGH FRIDAY AFTERNOON. FLOW BECOMES NW FRIDAY NIGHT AND
SATURDAY. SEAS GRADUALLY DROP BELOW SCA CRITERIA FROM WEST TO EAST
DURING THE DAY SATURDAY...AND ALL WATERS SHOULD BE BELOW 5 FT BY SATURDAY
EVENING.
TRANQUIL CONDITIONS EXPECTED SUNDAY AND SUNDAY NIGHT WITH HIGH
PRESSURE OVER THE WATERS.
A FRONTAL SYSTEM WILL BE MOVING INTO THE FORECAST WATERS MONDAY INTO
MONDAY NIGHT AND MOVE EAST OF THE WATERS TUESDAY. A SOUTHEASTERLY
FLOW AHEAD OF THE SYSTEM WILL BECOME NORTHWESTERLY BY TUESDAY
MORNING BEHIND THE SYSTEM. WINDS AND SEAS ARE LIKELY TO REMAIN BELOW
SMALL CRAFT ADVISORY LEVELS.
&&
.HYDROLOGY...
RAINFALL TOTALS AVERAGING 0.5 TO 1.0 INCH OCCURRED TODAY WITHIN
SHOWERS AND THUNDERSTORMS. A DRYING TREND WILL ENSUE THROUGH
TONIGHT. NO SIGNIFICANT WIDESPREAD PRECIPITATION IS EXPECTED INTO
THE MIDDLE OF NEXT WEEK.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...HIGH SURF ADVISORY UNTIL 2 AM EDT FRIDAY FOR NYZ080-081.
NJ...NONE.
MARINE...DENSE FOG ADVISORY UNTIL 9 PM EDT THIS EVENING FOR ANZ330-335-
340-345-350-353-355.
SMALL CRAFT ADVISORY UNTIL 6 PM EDT FRIDAY FOR ANZ350-353-355.
&&
SYNOPSIS...SCALORA/MET
NEAR TERM...SCALORA
SHORT TERM...KCS
LONG TERM...MET
AVIATION...MPS
MARINE...SCALORA/KCS/MET
HYDROLOGY...SCALORAHazardous weather outlook, Apr 28, 3:39 PM EDT, 23 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NEW YORK NY 339 PM EDT THU APR 28 2011 NJZ002-004-006-103>108-NYZ067>075-176>179-291945- WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN- WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE- PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER- NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 339 PM EDT THU APR 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ005>012-NYZ078-079-291945- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK- 339 PM EDT THU APR 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NYZ080-081-291945- SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- 339 PM EDT THU APR 28 2011 ...HIGH SURF ADVISORY IN EFFECT UNTIL 2 AM EDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH SURF ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-340-345-350-353-355-291945- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 339 PM EDT THU APR 28 2011 ...DENSE FOG ADVISORY IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. DENSE FOG ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ338-291945- NEW YORK HARBOR- 339 PM EDT THU APR 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. MALOIT
In the hours before
Local storm report, Apr 28, 1:30 PM EDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
130 PM EDT THU APR 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 PM FUNNEL CLOUD 2 N WAYNE 40.97N 74.25W
04/28/2011 PASSAIC NJ TRAINED SPOTTER
3 FUNNELS SEEN LOOKING NNW.
&&
JSTLocal storm report, Apr 28, 1:55 PM EDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
155 PM EDT THU APR 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM FLASH FLOOD WEST MAHWAH 41.11N 74.15W
04/28/2011 BERGEN NJ CITY OFFICIAL
INTERSECTION OF RAMAPO VALLEY ROAD AND NORTH RAMAPO
AVENUE CLOSED DUE TO FLOODING. INTERSECTION WAS
BARRICADED.
&&
JPSpecial weather statement, Apr 28, 2:15 PM EDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
215 PM EDT THU APR 28 2011
NYZ072>075-176>179-281900-
BRONX-KINGS (BROOKLYN)-NEW YORK (MANHATTAN)-NORTHERN NASSAU-NORTHERN
QUEENS-RICHMOND (STATEN IS.)-SOUTHERN NASSAU-SOUTHERN QUEENS-
215 PM EDT THU APR 28 2011
...A CLUSTER OF THUNDERSTORMS WITH TORRENTIAL RAINFALL WILL MOVE
ACROSS THE REGION BETWEEN 215 AND 245 PM...
AT 205 PM EDT...THUNDERSTORMS MOVING ONTO STATEN ISLAND ARE RACING
NORTHEAST AT NEAR AT 70 MPH.
THESE STORMS WILL BRIEF TORRENTIAL RAINFALL AND POSSIBLY CAUSE
HYDROPLANING ON ROADWAYS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4063 7419 4065 7406 4061 7403 4080 7390
4071 7398 4092 7389 4088 7377 4080 7390
4078 7386 4080 7385 4080 7376 4086 7372
4072 7343 4055 7389 4056 7391 4063 7376
4064 7391 4057 7398 4061 7404 4051 7424
JSTLocal storm report, Apr 28, 2:33 PM EDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
233 PM EDT THU APR 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 PM FLASH FLOOD STONY POINT 41.23N 74.00W
04/28/2011 ROCKLAND NY COUNTY OFFICIAL
INTERSECTION OF THIELLS ROAD AND WILLOW GROVE ROAD
COMPLETELY FLOODED AND CLOSED
&&
DSSpecial weather statement, Apr 28, 3:25 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
325 PM EDT THU APR 28 2011
NYZ078>081-282000-
NORTHEAST SUFFOLK-NORTHWEST SUFFOLK-SOUTHEAST SUFFOLK-SOUTHWEST
SUFFOLK-
325 PM EDT THU APR 28 2011
...STRONG THUNDERSTORMS WILL IMPACT SUFFOLK COUNTY...
AT 317 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
AN AREA OF STRONG THUNDERSTORMS NEAR BRENTWOOD...AND MOVING
NORTHEAST AT 70 MPH.
WINDS UP TO 45 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION...HEAVY
RAIN IS OCCURRING WITH THIS STORM. THIS COULD CAUSE PONDING OF WATER
ON ROADWAYS... AND MINOR FLOODING OF POOR DRAINAGE AREAS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4067 7302 4062 7340 4066 7326 4067 7306
4074 7287 4075 7301 4073 7313 4070 7314
4071 7323 4066 7342 4074 7343 4098 7311
4098 7265 4109 7246 4105 7235 4102 7244
4096 7244 4104 7233 4096 7213
JMSpecial weather statement, Apr 28, 4:02 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
402 PM EDT THU APR 28 2011
CTZ007-008-010>012-NYZ079-081-282045-
NORTHEAST SUFFOLK-NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHEAST
SUFFOLK-SOUTHERN MIDDLESEX-SOUTHERN NEW HAVEN-SOUTHERN NEW LONDON-
402 PM EDT THU APR 28 2011
...STRONG THUNDERSTORMS WILL IMPACT MIDDLESEX...NEW LONDON...
SOUTHEASTERN NEW HAVEN AND SUFFOLK COUNTIES...
AT 358 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM GUILFORD TO
NOYACK...OR ALONG A LINE EXTENDING FROM GUILFORD TO SAG HARBOR...AND
MOVING NORTHEAST AT 70 MPH.
PEOPLE IN MIDDLESEX...NEW LONDON...SOUTHEASTERN NEW HAVEN AND SUFFOLK
COUNTIES...INCLUDING PECONIC...BRIDGEHAMPTON...SOUTHOLD...NOYACK...
GUILFORD...SAG HARBOR...SHELTER ISLAND...GREENPORT...CLINTON AND
WESTBROOK...SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. IN ADDITION...VERY
HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...IS
OCCURRING WITH THESE STORMS. THIS COULD CAUSE PONDING OF WATER ON
ROADWAYS...AND MINOR FLOODING OF POOR DRAINAGE AREAS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4133 7184 4134 7198 4124 7203 4133 7209
4112 7212 4131 7219 4116 7220 4130 7223
4129 7234 4105 7225 4101 7211 4089 7238
4103 7254 4112 7238 4127 7240 4126 7280
4165 7180
JMThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 9:07 PM EDT | Marine Dense Fog Advisory | OKX | 33 hr | |
| Apr 28, 4:35 AM EDT | High Surf Advisory | OKX | Nassau, Suffolk | 21 hr |
| Apr 28, 7:25 AM EDT | Dense Fog Advisory | OKX | Kings, Nassau, Queens, Suffolk | 8 hr |
| Apr 28, 7:51 AM EDT | Special Weather Statement | OKX | Orange | 39 min |
| Apr 28, 9:16 AM EDT | Special Weather Statement | OKX | Bronx, Kings, Nassau, New York, Queens | 44 min |
| Apr 28, 10:45 AM EDT | Special Weather Statement | OKX | Orange | 60 min |
| Apr 28, 11:24 AM EDT | Areal Flood Advisory | OKX | Orange | 111 min |
| Apr 28, 11:38 AM EDT | Special Weather Statement | OKX | Putnam, Rockland, Westchester | 67 min |
| Apr 28, 11:42 AM EDT | Flash Flood Warning | OKX | Orange, Rockland | 2 hr |
| Apr 28, 11:43 AM EDT | Tornado Warning | OKX | Orange, Rockland | 32 min |
| Apr 28, 12:06 PM EDT | Severe Thunderstorm Warning | OKX | Rockland | 24 min |
| Apr 28, 12:13 PM EDT | Areal Flood Advisory | OKX | Orange, Putnam, Westchester | 2 hr |
| Apr 28, 12:16 PM EDT | Severe Thunderstorm Warning | OKX | Orange, Putnam, Rockland, Westchester | 29 min |
| Apr 28, 12:30 PM EDT | Areal Flood Advisory | OKX | Rockland, Westchester | 3 hr |
| Apr 28, 12:45 PM EDT | Special Weather Statement | OKX | Putnam, Rockland, Westchester | 30 min |
| Apr 28, 1:12 PM EDT | Special Weather Statement | OKX | Bronx, New York, Putnam, Richmond, Rockland, Westchester | 33 min |
| Apr 28, 1:18 PM EDT | Special Marine Warning | OKX | 27 min | |
| Apr 28, 2:07 PM EDT | Special Marine Warning | OKX | 23 min | |
| Apr 28, 3:06 PM EDT | Special Marine Warning | OKX | 24 min | |
| Apr 28, 3:25 PM EDT | Special Weather Statement | OKX | Suffolk | 35 min |
Nearby
Special Weather Statements in Connecticut, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.